MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 8X18IN 0 S/A CTB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 8X18IN 0 S/A CTB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number JB840
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a c-section procedure on (b)(6) 2024 and suture was used.During a caesarean section (c-section), when holding the needle with the needle-holder and pulling out from the case, the needle was detached from the connection of the needle and suture during interrupted suture.The product was used on the uterus.It was a control release needle.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 6/17/2024 h6 component code: g07002 - pending evaluation of returned device this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: - product code: jb840 - lot : scmdaq 1.Please clarify if the additional device belong to this complaint? if so, what is the product code and lot number of the unknown returned product? 2.If not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint and was returned in error, please let us know so we can discard it or advise if the product is required to be returned.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex tracker number.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d4 lot and expiration date corrected h4 d4: udi: the manufacture date is currently not available.Therefore, the full udi is currently not available.Additional information was requested, and the following was obtained: 1.Please clarify if the additional device belong to this complaint? =>the device also belongs to this complaint.If so, what is the product code and lot number of the unknown returned product? =>lot number is scmdaq 2.If not, could you please clarify if the additional received product belongs to a different complaint? =>no 3.If the device was not reported before, please provide more details of device malfunction.=>na 4.If the product doesn¿t belong to any complaint and was returned in error, please let us know so we can discard it or advise if the product is required to be returned.=>na.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned to ethicon for evaluation.The returned sample revealed that it was received; one detached needle that pertained to product code jb840.This product code is control release.The visual assessment of the needle noted that the swage and attachment area was observed as expected.The barrel hole of the needle was examined under magnification, and no suture remnant was found.In addition, the suture was not returned for evaluation to determine the assignable cause.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Additional information was requested, and the following was obtained via: it was reported that both lot # tjmdmm and scmdaq belong to this complaint.This file has been updated to: ip-02061034 ? tjmdmm - quantity involved = (b)(4).Ip-02065347 ? scmdaq- quantity involved = (b)(4).Please confirm this is correct.: it's correct.If not, please specify.

Brand Name
VCL CT BRD UD 8X18IN 0 S/A CTB-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19548366
Report Number2210968-2024-06276
Device Sequence Number6711893
Product Code GAM
UDI-Device Identifier10705031044029
UDI-Public(01)10705031044029(11)220307(17)270228(10)SCMDAQ
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJB840
Device Lot NumberSCMDAQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer06/19/2024
06/20/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/16/2024
07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown